Aa
A
A
Close
Avatar universal
Reflected sun in my eyes, now floaters, dry eye?
I accidentally had sunlight reflected directly into my eyes from the screen of my phone in the middle of the afternoon. It was several seconds before I came to realization and changed the angle of the screen. While I haven't really had any trouble seeing since then I have had a large quantity of floaters appear in my vision on both eyes. I had my regular optometrist do a dilated eye exam about a week later due to the floaters but forgot to mention the sunlight incident. He said he did not see anything unusual with my retinas but it did not seem like he looked for very long either. Initially I didn't think they were related and was worried about a potential retina tear but now I'm realizing the floaters came on just a day or two after the sunlight episode.  I'm only 27 years old so I'm now worried that I may have damaged my eyes and will have complications down the road because of it. Should I be worried or am I just being paranoid? Also should mention that I had used some antihistamine drops (ketotifen fumarate) off and on in the months leading up to all of this due to allergies. I'm mildly myopic at -3.75 in both eyes and have astigmatism -1.00 cyl. I have worn contact lenses for 8 years now but can't anymore because since all of the floaters appeared my eyes have also been very dry. I feel like there should be a connection between all of them but maybe not. There are quite a few floaters and they swim around all the time as if in water. Do I need to be worried about damage done to my eyes? Should I be consulting a specialist? Any help please?
Cancel
1 Answers
Page 1 of 1
177275 tn?1438375244
Let me be direct: You are being paranoid if you think reflected light would cause all those symptoms. It won't.  Will not cause dry eyes. Will not cause floaters. Unless things change with the floaters i.e.  swarms of new floaters, flashes of light light lightening in your eye or loss of peripheral vision its not likely necessary to spend more money for an eye MD ophthalmologist to examine your eyes unless you think it would buy some more peace of mind.  Floaters don't interfer with contact lens wear but you have all the symptoms of dry eye which antihistimaine drops make worse. You should be using artificial tears/lubricants.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources